Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1981, Volume 49, Issue 6

Functional Forms for Labor Supply and Commodity Demands with and without Quantity Restrictions<1521:FFFLSA>2.0.CO;2-D
p. 1521-1532

Angus Deaton, John Muellbauer

One of the most important current questions in economic analysis is whether or not labor markets clear in the short run. To answer this, it is necessary to be able to distinguish between restricted and unrestricted behavior by consumers supplying labor. This paper investigates the forms of preferences which lie behind linear models of labor supply, and derives the functional forms for commodity demands which accompany them, both with and without quantity restrictions in the labor market. Simple linkages between restricted and unrestricted demands are also considered as is the question of perfect aggregation over consumers in the presence of quantity restrictions.

Log In To View Full Content

Journal News